Thunderstorm Wind, Hancock
- When
- July 17, 1:30 AM CST
- Where
- Hancock County, Waveland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.283, -89.383
The roof of a house was blown off.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 17, 1:15 AM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 215 AM CDT THU JUL 17 2003 SURFACE HIGH PRESSURE DOMINATED THE LOWER MISSISSIPPI VALLEY TONIGHT WITH AN UPPER-LEVEL RIDGE CENTERED OVER COLORADO. SHORTWAVES WERE ROTATING AROUND THE RIDGE ACROSS THE MISSOURI AND MISSISSIPPI VALLEYS...WITH ONE BRINGING SHOWERS AND THUNDERSTORMS TO THE MISSISSIPPI COAST. THE UPPER-LEVEL RIDGE WILL RETROGRAD SLOWLY SLOWLY INTO UTAH AND NEVADA BY EARLY NEXT WEEK AS A TROUGH AMPLIFIES OVER THE GREAT LAKES REGION. ANOTHER SHORTWAVE IS EXPECTED TO MOVE SOUTHWARD ACROSS THE LOWER MISSISSIPPI VALLEY TODAY. THIS COUPLED WITH ABUNDANT MOISTURE WILL BRING A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THE EARLY EVENING HOURS. SHORTWAVE INDUCED CONVECTION SHOULD BE A FACTOR FOR OUR AREA THROUGH THE WEEKEND. THE GFS IS SHOWING A SURFACE FRONT TO PUSH THROUGH THE LOWER MISSISSPPI VALLEY NEXT WEDNESDAY AND THURSDAY AS THE TROUGH OVER THE GREAT LAKES CONTINUES TO AMPLIFY. RIGHT NOW I WOULD LEAN AGAINST THE FRONT MAKING IT THAT FAR SOUTH. PRELIMINARY NUMBERS... MCB 92/72/92/72 4242 BTR 92 73 92 73 4242 MSY 92/76/92/76 4242 GPT 90/74/90/74 5242 .NEW...NONE LA...NONE. MS...NONE. 25
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-171100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT WED JUL 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE DAYTIME HEATING THIS AFTERNOON. A WEAK DISTURBANCE MOVING FROM THE NORTH MAY MAINTAIN A FEW THUNDERSTORMS WELL INTO THE NIGHT. THE STORMS WILL BE CAPABLE OF PRODUCING OCCASIONAL TO FREQUENT LIGHTNING...WIND GUSTS OF 35 TO 45 MPH AND BRIEF HEAVY RAINFALL. SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EARLY EVENING. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 11
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
The roof of a house was blown off.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372809.